RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



TMF:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


TMF, 2018, Volume 197, Number 2, Pages 230–251 (Mi tmf9549)  

Artin billiard: Exponential decay of correlation functions

H. R. Poghosyana, H. M. Babujiana, G. K. Savvidib

a National Science Laboratory, Yerevan, Armenia
b Institute of Nuclear and Particle Physics, National Center for Scientific Research "Demokritos", Athens, Greece

Abstract: The hyperbolic Anosov C-systems have an exponential instability of their trajectories and as such represent the most natural chaotic dynamical systems. The C-systems defined on compact surfaces of the Lobachevsky plane of constant negative curvature are especially interesting. An example of such a system was introduced in a brilliant article published in 1924 by the mathematician Emil Artin. The dynamical system is defined on the fundamental region of the Lobachevsky plane, which is obtained by identifying points congruent with respect to the modular group, the discrete subgroup of the Lobachevsky plane isometries. The fundamental region in this case is a hyperbolic triangle. The geodesic trajectories of the non-Euclidean billiard are bounded to propagate on the fundamental hyperbolic triangle. Here, we present Artin's results, calculate the correlation functions/observables defined on the phase space of the Artin billiard, and show that the correlation functions decay exponentially with time. We use the Artin symbolic dynamics, differential geometry, and the group theory methods of Gelfand and Fomin.

Keywords: Anosov C-system, hyperbolic system, Lobachevsky plane, hyperbolic geodesic flow, chaotic system, Artin billiard, correlation function, automorphic function.

Funding Agency Grant Number
European Research Council 644121
This research was supported by the European Union's Horizon 2020 research and innovation program (Marie Skĺodowska-Curie grant agreement No. 644121).


DOI: https://doi.org/10.4213/tmf9549

Full text: PDF file (629 kB)
First page: PDF file
References: PDF file   HTML file

English version:
Theoretical and Mathematical Physics, 2018, 197, 1592–1610

Bibliographic databases:

Document Type: Article
Received: 15.02.2018

Citation: H. R. Poghosyan, H. M. Babujian, G. K. Savvidi, “Artin billiard: Exponential decay of correlation functions”, TMF, 197:2 (2018), 230–251; Theoret. and Math. Phys., 197 (2018), 1592–1610

Citation in format AMSBIB
\Bibitem{PogBabSav18}
\by H.~R.~Poghosyan, H.~M.~Babujian, G.~K.~Savvidi
\paper Artin billiard: Exponential decay of correlation functions
\jour TMF
\yr 2018
\vol 197
\issue 2
\pages 230--251
\mathnet{http://mi.mathnet.ru/tmf9549}
\crossref{https://doi.org/10.4213/tmf9549}
\adsnasa{http://adsabs.harvard.edu/cgi-bin/bib_query?2018TMP...197.1592P}
\elib{http://elibrary.ru/item.asp?id=36361389}
\transl
\jour Theoret. and Math. Phys.
\yr 2018
\vol 197
\pages 1592--1610
\crossref{https://doi.org/10.1134/S004057791811003X}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000453068400003}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-85058314971}


Linking options:
  • http://mi.mathnet.ru/eng/tmf9549
  • https://doi.org/10.4213/tmf9549
  • http://mi.mathnet.ru/eng/tmf/v197/i2/p230

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Теоретическая и математическая физика Theoretical and Mathematical Physics
    Number of views:
    This page:64
    References:7
    First page:7

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019